MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POS FEM WDG 5MM SZ7-8 LNG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. LGN POS FEM WDG 5MM SZ7-8 LNG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71421807
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the post wedge would not screw tight enough on the femur.Surgeon had to cement wedge into place.No delay to procedure, no injury to patient.Backup s&n device was available but not used.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.

Brand Name
LGN POS FEM WDG 5MM SZ7-8 LNG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9671176
Report Number1020279-2020-00481
Device Sequence Number319489
Product Code JDI
UDI-Device Identifier03596010545411
UDI-Public03596010545411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421807
Device Catalogue Number71421807
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1